Acute exacerbation of Hashimoto's thyroiditis in a patient t
A 59-year-old female patient affected by chronic HT from 10 years was admitted to our MS Center in January 2013 because of paresthesia and motor deficit at the lower limbs. In the same year, she was diagnosed with RRMS according to the McDonald 2010 criteria. She started therapy with DMF in November 2016. She was previously treated for 3 years with interferon-β (IFN-β) 1b 22 μg subcutaneously 3 times a week from which she was switched to DMF due to flu-like syndrome side effects. In the year before DMF treatment, the patient was clinically and radiologically stable.

During treatment with IFN-β 1b as well as before beginning treatment with DMF, findings of thyroid function test were within normal limits, with positive antithyroid antibodies. After 2 months of therapy with DMF, blood-cell count and biochemistry laboratory findings were within normal limits, but not the results of thyroid function test. Thyroid ultrasonography, performed in January 2017, confirmed the diagnosis of acute exacerbation of HT. During the treatment with DMF, the patient did not take any other drug excluding l-thyroxine at a daily dose of 75 μg for HT. DMF therapy was immediately discontinued. Two months after the interruption of DMF therapy, thyroid-stimulating hormone (TSH) was again within normal limits and T3 increased to value more near to normal range. We attributed the cause of acute exacerbation of HT to DMF therapy. The patient gave written informed consent to report her case.

Source: Medicine: April 2019 - Volume 98 - Issue 17 - p e15185

Read more: https://pxmd.co/0JMxa
Like
Comment
Share